Alert archive / Idaho / Red Flag Warnings in 2016

Red Flag Warning 6, NWS Boise, ID

August 6, 20168 counties in Idaho

NWS Boise, ID issued this red flag warning at Aug 6, 2016, 3:05 PM MDT for 8 counties in Idaho. It took effect at Aug 7, 2016, 10:00 AM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 6, 2016, 3:05 PM MDT (21:05 UTC)
In effect from
Aug 7, 2016, 10:00 AM MDT
Expired
Aug 7, 2016, 6:00 PM MDT
In force
8 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Idaho County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 12:01 PM MDTHAIL 0.752 W Emmett, IDFOLLOWER ON SOCIAL MEDIA POSTED A PICTURE OF OBSERVED 3/4 INCH HAIL THAT DROPPED OUT A THUNDERSTORM PASSING NEAR EMMETT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-487 J/kg
Mixed-layer LCL
2605 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

287 
WWUS85 KBOI 062105
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
305 PM MDT SAT AUG 6 2016

.A POTENT UPPER LEVEL WAVE WILL TRACK NORTHEAST ACROSS IDAHO
BEGINNING SUNDAY MORNING. THIS WAVE WILL COMBINE WITH MONSOON
MOISTURE TO SPUR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
CENTRAL IDAHO MOUNTAINS SUNDAY MORNING AND AFTERNOON.

IDZ401>403-421-070645-
/O.UPG.KBOI.FW.A.0005.160807T1600Z-160808T0300Z/
/O.NEW.KBOI.FW.W.0006.160807T1600Z-160808T0000Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
305 PM MDT SAT AUG 6 2016

...A RED FLAG WARNING FOR LIGHTNING IS IN EFFECT FOR THE
PAYETTE AND BOISE NATIONAL FORESTS...AND WESTERN SAWTOOTH
NATIONAL FOREST...FROM 10 AM TO 6 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* THUNDERSTORMS...SCATTERED IN COVERAGE BY LATE SUNDAY MORNING.

* OUTFLOW WINDS...GUSTS TO 45 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


L
2 follow-up statements
025 
WWUS85 KBOI 070501
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1101 PM MDT SAT AUG 6 2016

.A POTENT UPPER LEVEL WAVE WILL TRACK NORTHEAST ACROSS IDAHO
BEGINNING SUNDAY MORNING. THIS WAVE WILL COMBINE WITH MONSOON
MOISTURE TO SPUR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
CENTRAL IDAHO MOUNTAINS SUNDAY MORNING AND AFTERNOON.

IDZ401>403-421-080000-
/O.CON.KBOI.FW.W.0006.160807T1600Z-160808T0000Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
1101 PM MDT SAT AUG 6 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MDT
SUNDAY FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST...
EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST
AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL
FOREST...WHICH ARE FIRE WEATHER ZONES 401...402...403 AND 421...

* THUNDERSTORMS...SCATTERED IN COVERAGE BY LATE SUNDAY MORNING.

* OUTFLOW WINDS...GUSTS TO 45 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$


L
560 
WWUS85 KBOI 072352
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
552 PM MDT SUN AUG 7 2016

IDZ401>403-421-080100-
/O.EXP.KBOI.FW.W.0006.000000T0000Z-160808T0000Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST-
552 PM MDT SUN AUG 7 2016

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE
NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST AND SOUTHERN
BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH
ARE FIRE WEATHER ZONES 401...402...403 AND 421...

THE THUNDERSTORM THREAT FOR THESE FIRE ZONES HAS ENDED.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 6, 2:52 PM MDT, 13 minutes earlier.

Area forecast discussion, Aug 6, 2:52 PM MDT, 13 minutes before
Area Forecast Discussion
National Weather Service Boise ID
252 PM MDT SAT AUG 6 2016

.SHORT TERM...Tonight through Monday...A short wave which enhanced
the convection this morning through early this afternoon was
lifting to the northeast and away from the area. The bulk of the
showers and thunderstorms associated with the wave was to our
northeast, although isolated showers were still occurring in the
Western Magic Valley and in Southeast Oregon between Burns and
Baker City. For the remainder of the afternoon through this
evening, expect the convection to remain isolated and located in
Southeast Oregon and in Western Magic Valley/West Central
Mountains of Southwest Idaho. Another short wave near the northern
California coast will lift northeast across our area late tonight
through Sunday. This will bring a new round of convection, with
scattered showers and isolated thunderstorms expected across most
of the area (except dry east of Mountain Home). A drier stable air
mass will move in behind the short wave while scattered showers
and thunderstorms will linger through the afternoon across the
Boise/West Central Mountains. A slow-moving upper low near
Vancouver Island will move into Washington Sunday night through
Monday. Moisture with the system will remain near the center of upper
low with dry weather expected across our area late Sunday night
through Monday. However, as the upper low moves closer to our
area, it will bring a slight cooling trend with highs around 5
degrees below normal on Monday.

.LONG TERM...Monday night through Saturday...The long term
forecast remains dry with below normal high temperatures through
Thursday then near normal through at least Saturday. Models are
still indicating a slow moving upper low will continue its trek
over the Idaho panhandle and lift north and east on Wednesday.
This will keep the area relatively cool, but precip will remain to
our north. By the end of the week, models are indicating the
northerly flow behind the low will begin to flatten out then
ridging will build in around Friday, thus bringing out
temperatures back to near normal.

&&

.AVIATION...Mostly vfr with patchy smoke in valleys causing MVFR
visibilities. Expect afternoon isolated showers and thunderstorms,
mainly in the mountains, then more storms overnight into Sunday
morning, mainly north of a line KJER-KREO. Gusty winds up to 40
kts are possible near storms. Otherwise, surface winds generally
10 kts or less. Winds aloft near 10 kft msl, southwest 10-15 kts.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning from 10 AM to 6 PM MDT Sunday IDZ401>403-421.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...BW
LONG TERM....EP/WH
AVIATION.....EP

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:00 AM MDTSpecial Weather StatementBOIWashington45 min

Nearby

Red Flag Warnings in Idaho, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.